MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE¿ STAPLE DRILL GUIDE, 9 / 11 MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DYNANITE¿ STAPLE DRILL GUIDE, 9 / 11 MM; MANUAL INSTR, GENERAL SURGICAL
Model Number DYNANITE¿ STAPLE DRILL GUIDE, 9 / 11 MM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint not confirmed, the devices were returned disassembled and met dimensional specifications.Circumferential abrasion damage was however observed on the od of the drill bit and id of one of the guides.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.
 
Event or Problem Description
It was reported during an akin procedure while drilling the first pilot hole for a 9 x 10 staple the ar-8717d-01 1.6 drill got stuck in the ar-8717g-01 guide.The rep stated nothing could be done while in or to free it from the guide (mallet and pliers were attempted among other things).It was like the instruments had ¿cold fused¿ together.It was not until the instruments were still hot from the washer that the rep was able to separate them.You can see from inspection that there is damage to the drill and inside of the drill guide.The drill will not slide freely through the one side.This is the a new set at this facility and the first time used in case.The case was completed by opening a staple kit (ar-8717ds-0910 / lot: 0295107266) in order to complete drilling for the already opened staple only kit.

Brand Name
DYNANITE¿ STAPLE DRILL GUIDE, 9 / 11 MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19561771
Report Number1220246-2024-05998
Device Sequence Number7483278
Product Code MDM
UDI-Device Identifier00888867326095
UDI-Public00888867326095
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE¿ STAPLE DRILL GUIDE, 9 / 11 MM
Device Catalogue NumberAR-8717G-01
Device Lot Number032007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown